Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.
Prioritization & delegation
Method
Ask what will harm the patient soonest if nothing is done.
Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
Assess before you act unless it is an emergency; then choose the step the others depend on.
For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.
Lab values & electrolytes
Method
Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
Link the value to its typical signs and to the drugs and conditions that cause it.
Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.
Med-surg: cardiovascular & respiratory
Method
Name the problem: pump failure, blocked artery, rhythm, clot, airway narrowing, infection or a device problem.
Check the danger signs first: hypoxia, hypotension, chest pain, new confusion, a cold pulseless limb.
Match the oxygen to the patient: 94–98% for most, 88–92% for those at risk of CO₂ retention.
Link each drug to its test and its risk: warfarin and INR, heparin and aPTT and platelets, diuretics and potassium.
Choose the safe first action, then escalate and reassess.
Med-surg: neuro, endocrine & renal
Method
Check the glucose in every patient with new confusion, weakness or a seizure.
Use the level of consciousness as the earliest warning of brain trouble; pupils and Cushing’s triad come late.
For diabetes emergencies, separate DKA (ketones, acidosis) from HHS (very high osmolality, dehydration); give fluids first.
For sodium and water, decide whether ADH is in excess (SIADH) or missing (DI), and correct chronic changes slowly.
For kidney problems, sort the cause into pre-renal, intrinsic or post-renal, and watch potassium and fluid.
Med-surg: GI, perioperative & oncology
Method
Ask what could be hidden: internal bleeding, infection without fever, hypoventilation behind a normal SpO₂.
Use the timing after surgery to narrow the complications: bleeding in hours, chest problems in days, wound and leak problems later.
For pain, assess, treat with multimodal analgesia, reassess, and monitor sedation with every opioid.
For cancer patients, treat any illness during the nadir as neutropenic sepsis and know the oncological emergencies.
For burns, count only partial- and full-thickness areas, start the Parkland clock at the time of the burn and titrate to urine output.
Maternity & obstetric nursing
Method
Place the woman in time: weeks of pregnancy, stage of labour or day after birth, and decide what is normal at that point.
Look for the patient in danger: the mother, the fetus or the newborn, or more than one of them.
Link the finding to its cause: VEAL CHOP for decelerations, the four Ts for bleeding, BUBBLE-HE after birth.
Choose the action that improves blood flow and oxygen first (side-lying, stopping oxytocin, fundal massage), then escalate.
Pediatric nursing
Method
Note the child’s age first: it sets the normal vital signs, the milestones and the right pain scale.
Assess airway, breathing and circulation, remembering that children compensate and then deteriorate fast.
Match the action to the development stage and involve the family.
Check that the answer is safe for a child: weight-based, no aspirin in viral illness, no codeine under 12.
Mental health nursing
Method
Decide whether there is an immediate risk: suicide, violence, a drug emergency or a physical illness.
Act on safety first: observe, remove means, de-escalate, stop a harmful drug, get help.
Choose the therapeutic response: acknowledge feelings, present reality, avoid false reassurance and “why” questions.
Respect rights: the least restrictive option, consent and confidentiality with its limits.
Nursing math & unit conversions
Metric steps
1 kg = 1000 g, 1 g = 1000 mg, 1 mg = 1000 mcg, 1 L = 1000 mL
Weight and length
1 kg = 2.2 lb, 1 lb = 16 oz, 1 in = 2.54 cm, 1 ft = 12 in
Household measures
1 tsp = 5 mL, 1 tbsp = 15 mL, 1 fl oz = 30 mL, 1 cup = 8 fl oz = 240 mL
A woman taking the combined pill should seek care urgently for which symptom?
AMild breast tenderness in the first month
BLight spotting between periods early on
CSlight nausea in the first few weeks
DA painful, swollen calf or sudden chest pain
12.PharmacologyHard
An 80-year-old man with an enlarged prostate starts oxybutynin for an overactive bladder. He becomes confused and cannot pass urine. What is the most likely explanation?
ASerotonin syndrome
BAnticholinergic adverse effects
CAn allergic reaction to the drug
DOpioid toxicity
13.Med-surg: cardiovascular & respiratoryMedium
A patient with asthma uses their reliever inhaler more than three times a week. What does this suggest?
AThe preventer inhaler is no longer needed
BThe reliever no longer works and should be stopped
CAsthma is well controlled with the current plan
DAsthma control is poor and treatment needs review
14.Med-surg: cardiovascular & respiratoryHard
After an anaphylactic reaction to a bee sting that responded to adrenaline (epinephrine), a patient asks to go home immediately. Which advice is most appropriate?
AGo home and take antihistamines only if the throat swells
BGo home straight away, because anaphylaxis never recurs once adrenaline has worked
CStay in hospital for at least two weeks on daily intravenous antihistamines
DStay for observation, then go home with an adrenaline auto-injector and teaching
15.Med-surg: neuro, endocrine & renalMedium
Before a haemodialysis catheter is used, why is the lock solution withdrawn from each lumen?
AIt contains air that keeps the line open
BIt contains a strong antibiotic that must be kept
CIt contains concentrated anticoagulant
DIt contains the patient's urine
16.Med-surg: neuro, endocrine & renalHard
A nurse teaches a wheelchair user with a spinal cord injury about skin care. Which statement shows a need for further teaching?
A"I only need to check my skin when something hurts."
B"I will shift my weight in the chair regularly."
C"I will keep my skin clean and dry."
D"I will use a mirror to check my bottom and heels every day."
17.Med-surg: GI, perioperative & oncologyMedium
Which statement about fatigue during radiotherapy is correct?
AIt occurs only after the first session and then disappears completely
BIt often builds during the course and can last for weeks
CIt is caused by the patient becoming radioactive
DIt means the radiotherapy has failed
18.Med-surg: GI, perioperative & oncologyHard
On the morning of elective hip surgery, a patient says she took her usual warfarin last night despite being told to stop. What should the nurse do?
AGive a double dose of vitamin K by mouth without waiting for a prescription
BInform the surgical and anaesthetic teams, who will check the INR
CProceed with the usual checklist and say nothing
DTell her the surgery must be cancelled for a month
19.Maternity & obstetric nursingMedium
Which newborn is at greatest risk of hypoglycaemia in the first hours after birth?
AA term baby of average weight who is breastfeeding well
BA large baby of a mother with diabetes
CA baby with an APGAR of 9 at 5 minutes
DA baby born by planned caesarean to a healthy mother
20.Maternity & obstetric nursingHard
Which finding in a newborn at 6 hours requires the most urgent action?
AAcrocyanosis of the hands and feet
BMild moulding of the head
CSmall white milia on the nose and chin
DCentral cyanosis, fast breathing and grunting
21.Pediatric nursingMedium
Which signs suggest a child is ready to start toilet training?
ABeing able to walk
BReaching the first birthday and being able to walk, whether or not the child shows any interest
CStaying dry for about 2 hours, showing interest and being able to follow simple instructions
DSaying the first word
22.Pediatric nursingHard
A child on chemotherapy for leukaemia was in close contact with a classmate who has chickenpox. What should the nurse do?
AWait to see whether a rash develops before acting
BTell the oncology team at once, as preventive treatment may be needed
CGive the live varicella vaccine to the child that same day to boost immunity
DReassure the family, as chickenpox is mild in all children
23.Mental health nursingMedium
Why is giving approval, such as saying "That's good" about a patient's decision, considered non-therapeutic?
AIt always makes the patient angry and more likely to become aggressive towards staff
BIt suggests that the patient's choices are judged against the nurse's standards
CIt is against the law in mental health settings
DIt shows that the nurse is not listening at all
24.Mental health nursingHard
A 20-year-old recovering from a first episode of psychosis smokes cannabis every day. What should the nurse include in teaching?
ACannabis use increases the risk of psychotic symptoms returning
BCannabis has no effect on mental health
CSmoking more cannabis will help him sleep and prevent relapse
DCannabis protects against psychosis and can replace his medicine
25.Nursing math & unit conversionsMedium
Practice exercise (made-up values, not clinical guidance). A dose is charted at 10:50 (24-hour clock). Which entry is the same time on the 12-hour clock? Click it.
10:50
112:50 AM
210:50 AM
39:50 AM
410:50 PM
26.Nursing math & unit conversionsHard
Practice exercise (made-up values, not clinical guidance). During a shift a patient takes 4 fl oz of juice, ¾ cup of tea, 1 tbsp of liquid supplement, 3 tsp of cough syrup. Using the equivalents given, find the total oral intake V in mL.
1 fl oz = 30 mL1 cup = 8 fl oz = 240 mL1 tbsp = 15 mL1 tsp = 5 mL
V = mL
27.Dosage calculationsMedium
A patient weighs 12 kg. The prescribed dose is 7.5 mg/kg per day, given in 4 equal doses. How many milligrams D are given per dose?
12 kg7.5 mg/kg/day4× per day
D = mg
28.Dosage calculationsHard
You must prepare 500 mL of a 0.5% (w/v) solution from a 50% (w/v) stock solution. What volume of stock V₁ do you need?
C₁ = 50%C₂ = 0.5%V₂ = 500 mL
V₁ = mL
29.IV infusion ratesMedium
A drip runs at 35 gtt/min through a set of 15 gtt/mL. How many millilitres V does the patient receive in 4 hours?
35 gtt/min15 gtt/mL4 h
V = mL
30.IV infusion ratesHard
An infusion of 50 mg in 250 mL runs at 10 mL/h. How many micrograms per minute D does the patient receive?
50 mg/250 mL10 mL/h
D = mcg/min
31.IV fluids & fluid balanceMedium
Practice exercise (made-up values, not clinical guidance). The record shows a patient's intake and output for one 12-hour shift. The IV infusion ran at the rate shown for the whole shift. Find the total intake I in mL. Count ice chips as half their volume.
Practice exercise (made-up values, not clinical guidance). A 1000 mL infusion starts at 07:00 at 150 mL/h. After 3 hours the rate is changed to 60 mL/h and is not changed again. How many hours t after the start will the bag be empty? Round to one decimal place.
1000 mL150 mL/h · 3 h60 mL/h
t = h
33.Clinical assessment scoresMedium
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: no impairment; moisture: very moist; activity: bedfast; mobility: completely immobile; nutrition: adequate; friction and shear: no apparent problem. Find the Braden total B.
6–23
B =
34.Clinical assessment scoresHard
Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: completely limited; moisture: very moist; activity: walks occasionally; mobility: completely immobile; nutrition: very poor; friction and shear: problem. Use the bands 19–23 not at risk, 15–18 mild, 13–14 moderate, 10–12 high and 9 or below very high. Click the risk level.
1not at risk
2mild risk
3moderate risk
4high risk
5very high risk
3Solutions
1.Nursing fundamentals
Answer: D · Intravenous fluids
Why this is the answer
Intake includes oral fluids, enteral feeds and IV fluids, including drug infusions. Urine, vomit, drainage and stool are output.
Answer
D · Intravenous fluids
2.Nursing fundamentals
Answer: A · 48 hours after the symptoms have stopped
Why this is the answer
People can still shed norovirus after symptoms settle, so staff usually stay off work until 48 hours symptom-free. This helps stop outbreaks spreading on wards.
Answer
A · 48 hours after the symptoms have stopped
3.Infection control & patient safety
Answer: D · Clean the wound with sterile saline first, then swab clean tissue
Why this is the answer
Old exudate contains surface bacteria that may not be causing the infection. The wound is cleaned with sterile saline and then swabbed over clean, viable tissue, ideally before antibiotics start.
Answer
D · Clean the wound with sterile saline first, then swab clean tissue
4.Infection control & patient safety
Answer: A · Small currents can travel along the wires straight to the heart and cause arrhythmias
Why this is the answer
Wires that lead directly to the heart allow tiny currents (microshock) to reach the myocardium and cause ventricular fibrillation. Staff wear gloves when handling them, cover exposed ends and use properly grounded equipment.
Answer
A · Small currents can travel along the wires straight to the heart and cause arrhythmias
5.Prioritization & delegation
Answer: B · Lower the bed now and remind the assistant why it matters
Why this is the answer
A high bed increases the risk of a serious fall, so the nurse corrects it at once and gives brief, clear feedback. Leaving it or delaying feedback leaves the patient at risk.
Answer
B · Lower the bed now and remind the assistant why it matters
6.Prioritization & delegation
Answer: B · Report it at once, as it may mean the brain is being compressed
Why this is the answer
A newly fixed, dilated pupil suggests pressure on the third cranial nerve from rising intracranial pressure or a bleed. It is a neurological emergency that needs immediate escalation.
Answer
B · Report it at once, as it may mean the brain is being compressed
7.Clinical nursing
Answer: C · Ulcerative colitis affects only the colon, continuously from the rectum
Why this is the answer
Ulcerative colitis involves the mucosa of the colon, spreading continuously from the rectum. Crohn's disease can affect any part of the GI tract, is transmural and has skip lesions.
Answer
C · Ulcerative colitis affects only the colon, continuously from the rectum
8.Clinical nursing
Answer: C · Diabetes insipidus
Why this is the answer
Cranial diabetes insipidus is a lack of ADH, so the kidneys cannot concentrate urine. Water loss raises sodium; strict fluid balance and replacement are needed.
Answer
C · Diabetes insipidus
9.Lab values & electrolytes
Answer: A · Glucagon by injection, or IV dextrose as prescribed
Why this is the answer
A patient who cannot swallow safely must not receive anything by mouth because of the risk of aspiration. Glucagon (injected or intranasal) or IV dextrose raises the glucose; once awake and able to swallow, the patient is given oral carbohydrate and a snack.Checked against:Hypoglycemia · MedlinePlus (NIH); Low blood sugar · MedlinePlus (NIH) (2026)
Answer
A · Glucagon by injection, or IV dextrose as prescribed
In sepsis, falling platelets (coagulation), a rising creatinine (kidney) and a raised bilirubin (liver) show organ dysfunction, which indicates severe disease. The other sets are normal or near normal.Checked against:Bacterial Sepsis · StatPearls (NCBI Bookshelf) (2023); Laboratory Evaluation of Sepsis · StatPearls (NCBI Bookshelf) (2023)
Answer
D · Platelets 70 × 10³/µL, creatinine doubled, bilirubin raised
11.Pharmacology
Answer: D · A painful, swollen calf or sudden chest pain
Why this is the answer
Combined hormonal contraception increases the risk of venous thromboembolism and, rarely, stroke. Leg pain or swelling, chest pain, breathlessness, severe headache or vision changes need urgent assessment.
Answer
D · A painful, swollen calf or sudden chest pain
12.Pharmacology
Answer: B · Anticholinergic adverse effects
Why this is the answer
Antimuscarinic drugs reduce bladder contraction, which can cause urinary retention in men with prostate enlargement. In older people they can also cause confusion, so their total anticholinergic burden should be kept low.
Answer
B · Anticholinergic adverse effects
13.Med-surg: cardiovascular & respiratory
Answer: D · Asthma control is poor and treatment needs review
Why this is the answer
Needing a reliever often, waking at night with symptoms or limiting activity indicates poorly controlled asthma. Inhaler technique, adherence and triggers should be checked and the regular preventer treatment stepped up.
Answer
D · Asthma control is poor and treatment needs review
14.Med-surg: cardiovascular & respiratory
Answer: D · Stay for observation, then go home with an adrenaline auto-injector and teaching
Why this is the answer
Biphasic reactions can occur hours after the first reaction resolves, so patients are observed for a period determined by severity and local guidance. Before discharge they receive adrenaline auto-injectors with training, a written plan and referral to an allergy service.
Answer
D · Stay for observation, then go home with an adrenaline auto-injector and teaching
15.Med-surg: neuro, endocrine & renal
Answer: C · It contains concentrated anticoagulant
Why this is the answer
Dialysis catheter lumens are filled with a concentrated heparin or citrate lock. If it is flushed into the patient, it can cause bleeding or other effects. Catheters are usually accessed only by trained staff.
Answer
C · It contains concentrated anticoagulant
16.Med-surg: neuro, endocrine & renal
Answer: A · "I only need to check my skin when something hurts."
Why this is the answer
Patients usually cannot feel pain below the injury, so pain cannot warn them of pressure damage. They need daily skin checks, often with a mirror, regular pressure relief and good skin hygiene.
Answer
A · "I only need to check my skin when something hurts."
17.Med-surg: GI, perioperative & oncology
Answer: B · It often builds during the course and can last for weeks
Why this is the answer
Radiotherapy fatigue usually increases as treatment continues and may persist for weeks or months afterwards. Pacing, light exercise and good sleep and nutrition help.
Answer
B · It often builds during the course and can last for weeks
18.Med-surg: GI, perioperative & oncology
Answer: B · Inform the surgical and anaesthetic teams, who will check the INR
Why this is the answer
Recent warfarin may leave the INR too high for safe surgery or a spinal anaesthetic. The team needs to know at once; they check the INR and decide whether to delay or reverse.
Answer
B · Inform the surgical and anaesthetic teams, who will check the INR
19.Maternity & obstetric nursing
Answer: B · A large baby of a mother with diabetes
Why this is the answer
High maternal glucose crosses the placenta and the fetus makes extra insulin. After the cord is cut, the glucose supply stops but the insulin stays high. Preterm, small and cold babies are also at risk.
Answer
B · A large baby of a mother with diabetes
20.Maternity & obstetric nursing
Answer: D · Central cyanosis, fast breathing and grunting
Why this is the answer
Central cyanosis, tachypnoea and grunting indicate respiratory distress and need immediate assessment, oxygen and evaluation for causes such as infection, heart disease or lung problems.
Answer
D · Central cyanosis, fast breathing and grunting
21.Pediatric nursing
Answer: C · Staying dry for about 2 hours, showing interest and being able to follow simple instructions
Why this is the answer
Readiness signs include bladder control for a few hours, awareness of a wet nappy, interest in the toilet and the ability to sit, walk and follow simple instructions, usually between about 18 months and 3 years.
Answer
C · Staying dry for about 2 hours, showing interest and being able to follow simple instructions
22.Pediatric nursing
Answer: B · Tell the oncology team at once, as preventive treatment may be needed
Why this is the answer
In immunosuppressed children, chickenpox can cause severe pneumonia, hepatitis and encephalitis. After exposure, the team may give varicella-zoster immunoglobulin or antivirals. Live varicella vaccine is not given during chemotherapy.
Answer
B · Tell the oncology team at once, as preventive treatment may be needed
23.Mental health nursing
Answer: B · It suggests that the patient's choices are judged against the nurse's standards
Why this is the answer
Approval can make the patient try to please the nurse rather than make their own decisions, and may suggest that the opposite choice would be "bad". Giving recognition or exploring the decision is preferred.
Answer
B · It suggests that the patient's choices are judged against the nurse's standards
24.Mental health nursing
Answer: A · Cannabis use increases the risk of psychotic symptoms returning
Why this is the answer
Cannabis, especially high-potency forms, is linked to a higher risk of psychosis and to relapse in people who have had a psychotic episode. A non-judgemental discussion and support to cut down are part of relapse prevention.
Answer
A · Cannabis use increases the risk of psychotic symptoms returning
25.Nursing math & unit conversions
Answer: 10:50 AM
24-hour clock: from 1 PM onwards add 12 to the hour (3:45 PM = 15:45). Midnight to 12:59 AM is 00:00–00:59, and 12:00–12:59 PM stays 12:00–12:59. Going back, subtract 12 from hours 13–23 and add PM; hours 00 become 12 AM. Count time across midnight in two parts: up to 24:00 (00:00), then from 00:00 on.
Convert the hour
10 → 10 AM
Answer
10:50 AM
Answer
10:50 AM
26.Nursing math & unit conversions
Answer: V = 330 mL
Household measures and weight: nursing exams use rounded equivalents: 1 teaspoon (tsp) = 5 mL, 1 tablespoon (tbsp) = 15 mL = 3 tsp, 1 fluid ounce (fl oz) = 30 mL = 2 tbsp, and 1 cup = 8 fl oz = 240 mL. For weight, 1 kg = 2.2 lb and 1 lb = 16 oz; for length, 1 inch = 2.54 cm. Set the conversion up so that the unit you do not want cancels out.
Each item in mL
4 fl oz = 4·30 = 120 mL
¾ cup = 0.75·240 = 180 mL
1 tbsp = 1·15 = 15 mL
3 tsp = 3·5 = 15 mL
Add
V = 120 + 180 + 15 + 15 = 330 mL
Answer
V = 330 mL
27.Dosage calculations
Answer: D = 22.5 mg
Dose calculation: the amount to give equals what is prescribed divided by what you have, times the quantity it comes in: amount = (desired dose/stock strength) × stock volume. Always keep the units the same (convert g to mg, mg to mcg first) and check that the answer is sensible.
Total per day
7.5·12 = 90 mg
Per dose
D = 90/4 = 22.5 mg
Answer
D = 22.5 mg
28.Dosage calculations
Answer: V₁ = 5 mL
Solution strengths: a percentage strength is grams per 100 mL, so 1% = 1 g/100 mL = 10 mg/mL. A ratio strength 1:1000 means 1 g in 1000 mL = 1 mg/mL; 1:10 000 is 0.1 mg/mL. For a dilution the amount of drug stays the same: C₁·V₁ = C₂·V₂.
Volume of stock
V₁ = 0.5·500/50 = 5 mL
Answer
V₁ = 5 mL
29.IV infusion rates
Answer: V = 560 mL
Infusion rates: a pump is set in mL/h = volume/time in hours. A gravity drip is counted in drops per minute: gtt/min = volume (mL) × drop factor (gtt/mL)/time (min). The drop factor is printed on the tubing package: macrodrip sets deliver 10, 15 or 20 gtt/mL (blood sets often 10 gtt/mL in the US, 15 in the UK) and microdrip sets 60 gtt/mL. Always use the drop factor the question or package gives.
Rate in mL/h
35·60/15 = 140 mL/h
Volume
V = 140·4 = 560 mL
Answer
V = 560 mL
30.IV infusion rates
Answer: D = 33.33 mcg/min
Dose-based infusions: concentration = amount of drug in the bag/bag volume. Pump rate (mL/h) = dose per hour/concentration, and dose per hour = mL/h × concentration. Convert per-minute doses to per-hour (× 60) and keep the mass units the same (1 g = 1000 mg, 1 mg = 1000 mcg).
Concentration
50000 mcg/250 mL = 200 mcg/mL
Dose per hour
10·200 = 2000 mcg/h
Dose per minute
D = 2000/60 = 33.33 mcg/min
Answer
D = 33.33 mcg/min
31.IV fluids & fluid balance
Answer: I = 1790 mL
Intake and output: intake counts everything that goes in (oral fluids, IV infusions, IV medications and flushes, tube feeds); ice chips count as half their volume. Output counts urine, drains, vomit and other losses. Balance = total intake − total output; a negative balance is a net loss. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.
Add the intake
oral: 200 + 240 + 200 = 640 mL
ice chips: 100/2 = 50 mL
IV infusion: 75·12 = 900 mL
IV antibiotic: 2·100 = 200 mL
I = 1790 mL
Answer
I = 1790 mL
32.IV fluids & fluid balance
Answer: t = 12.2 h
Infusion time: time (h) = volume to infuse (mL)/rate (mL/h); use the volume still left in the bag, not the bag size. Volume infused = rate × time. Convert decimal hours to hours and minutes with the fraction × 60 (0.5 h = 30 min, not 50 min). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.
First part
150·3 = 450 mL
1000 − 450 = 550 mL left
Second part
550/60 = 9.167 h
Total time
t = 3 + 9.167 = 12.17 ≈ 12.2 h
Answer
t = 12.2 h
That is about 12 h 10 min, so the bag runs out at about 19:10.
33.Clinical assessment scores
Answer: B = 14
Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.
Score each subscale
sensory perception: no impairment → 4
moisture: very moist → 2
activity: bedfast → 1
mobility: completely immobile → 1
nutrition: adequate → 3
friction and shear: no apparent problem → 3
Add
Braden total = 4 + 2 + 1 + 1 + 3 + 3 = 14
Answer
B = 14
34.Clinical assessment scores
Answer: very high risk
Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.
Score each subscale
sensory perception: completely limited → 1
moisture: very moist → 2
activity: walks occasionally → 3
mobility: completely immobile → 1
nutrition: very poor → 1
friction and shear: problem → 1
Add
Braden total = 1 + 2 + 3 + 1 + 1 + 1 = 9
Risk level
9 → very high risk
Answer
very high risk
This is independent practice material. ExamProblems is not affiliated with or endorsed by the organisation that runs this exam, and the exam name is used only to describe the content. NCLEX®, NCLEX-RN® and NCLEX-PN® are trademarks of the National Council of State Boards of Nursing, Inc. (NCSBN), which is not affiliated with ExamProblems and does not endorse it or vouch for its accuracy.